I am 18 years old and I finished my first round of Accutane 6 months ago. For three months I was in absolute bliss with perfect skin! Then I started to get tiny bumps on my jawline/cheeks that I thought was KP, but the dermatologist told me it was the beginning of mild acne. I started my second round of Accutane yesterday and was wondering if the side effects are as severe the second time? Will my skin get a lot worse before it gets better like it did the first time?
Will my Skin Clear Faster on my Second Round of Accutane?
Doctor Answers (1)
Second round of Accutane
Accutane clears 85% of people with one round, but that's assuming you took the right dosage and got the right amount into your system. If you already need a second round, you clearly didn't get enough. The side effects will be the same assuming your dosage is the same, i.e. 20mg or 40mg, etc. So, if you had lip dryness and skin dryness and were on 20mg and are now on the same, yes, expect the same side effects. You shouldn't break out at the beginning like before because you have caught it earlier, so that part shouldn't be as drastic.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.